MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI GLADIUS MONGO14 ES; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI GLADIUS MONGO14 ES; PTCA GUIDE WIRE
Model Number AP14R324P
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.The reported gladius mongo 14 es guide wire was returned for investigation.The returned gladius mongo 14 es guide wire was found curved in at the proximal solder (set at 30mm from the wire tip to fix the outer coil onto the core wire).The polymer jacket was torn, and the inner coil was fractured at approximately 22mm distal to the proximal solder.The wire fragment was not returned.When the polymer jacket of the guide wire was removed for observation purposes, the outer coil was found elongated for approximately 21mm from the proximal solder and fractured.Microscopic observation of the fracture end found a flat fracture surface and a trace of twisting, likely caused by torsion.The inner coil was removed to expose the core wire for observation purposes.Microscopic observation found that the fracture end of the core wire had a flat fracture surface and a trace of twisting, likely caused by torsion.Microscopic observation also found that the fracture end of the inner coil had a trace of twisting likely caused by torsion as well as necking of the fracture edge, likely caused by tension.Measurement of the returned gladius mongo 14 es guide wire suggested that the inner coil and the core wire were fractured at approximately 8mm from the wire tip, the outer coil was fractured at approximately 25mm from the wire tip, and the very distal segment was detached.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and the investigation outcome, it was presumed that torsion exceeding the product design limit generated with guide wire manipulation might have been applied to the subject gladius mongo 14 es guide wire while its distal segment was caught in the patient anatomy due to anatomical and lesion conditions.Consequently, the inner coil, the outer coil, and the core wire were fractured.Although it was concluded that this event was not attributed to product quality, it was concluded that the fragment removal with a snare was considered an additional treatment, which was considered a health hazard.It was also concluded that fragment left in situ, which was considered a health hazard, could not be ruled out as a part of the subject guide wire was not returned.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] ~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.~ when torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunction and adverse effects].~ separation of the guide wire.
 
Event or Problem Description
It was reported that a peripheral percutaneous intervention (ppi) was performed for a heavily calcified, moderately tortuous, and 90-99% occluded lesion in the anterior tibial artery (ata).When an attempt was made with an asahi gladius mongo 14 es guide wire, inserted in an asahi crosslead peripheral support catheter, to perform pedal loop revascularization.During procedure, the subject gladius mongo 14 es guide wire was caught in the distal tibial artery (ta).After several withdrawal attempts with difficulty, the guide wire was removed but found its distal segment detached.An unspecified micro snare was used and the wire fragment was successfully retrieved.It was informed that there were no adverse patient effects and the procedure was terminated.The patient was reportedly discharged after hemostasis was achieved.

Brand Name
ASAHI GLADIUS MONGO14 ES
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukimi nagumo
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key20478017
Report Number3003775027-2024-00111
Device Sequence Number18209527
Product Code DQX
UDI-Device Identifier04547327123754
UDI-Public(01)04547327123754(17)270430(10)240508A331
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K180784
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAP14R324P
Device Lot Number220709A061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Initial Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age69 YR
Patient SexMale